Mississippi, 2006

Damaging Wind in Mississippi, July 30, 2006

July 30, 2006 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 30, 4:58 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 30, 4:58 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT SUN JUL 30 2006

.DISCUSSION...
WEAK DISTURBANCE/CONVECTIVE VORT DRIFTING SLOWLY SOUTHWEST ON THE
EASTERN PERIPHERY OF THE MID LEVEL RIDGE EXTENDING EAST INTO THE
LOWER MISSISSIPPI VALLEY IS TRIGGERING LOTS OF CONVECTION RIGHT NOW
ACROSS EAST CENTRAL MISSISSIPPI. CONVECTION ACROSS THE REST OF THE
MS REMAINS GENERALLY VERY ISOLATED WITH REMNANT SHOWERS DISSIPATING
QUICKLY UP IN AROUND THE GOLDEN TRIANGLE. MESOANALYSIS SHOWS BEST
POTENTIAL FOR THUNDERSTORMS THROUGH EARLY EVENING TO PUSH SOUTH
ALONG THE CORRIDOR OF THE MS/AL STATELINE WHILE MOST OTHER ACTIVITY
REMAINS ISOLATED OR NON-EXISTENT. ML CAPE VALUES PRECEDING
CONVECTION ARE UP ABOVE 2000 J/KG GENERALLY...SO WE WILL HAVE TO
WATCH FOR SOME STRONG STORMS OVER THE NEXT FEW HOURS.

UPDATED 1ST PERIOD FORECAST TO REFLECT THINKING IN TERMS OF PRECIP
COVERAGE. THINK THAT MOST ACTIVITY WILL TEND TO WIND DOWN BY 8 OR 9
PM...BUT THE PRESENCE OF MENTIONED DISTURBANCE MAY STILL BE ENOUGH
TO SUPPORT SOME ISOLATED CONVECTION ACROSS THE SOUTHEAST HALF OF THE
MS ZONES THROUGH THE NIGHT.

NEW ZONES AND GRIDS COMING OUT WITH ANOTHER UPDATE ANTICIPATED LATER
ON THIS EVENING. /BB/

&&

.PREVIOUS DISCUSSION...
SHORT TERM...TONIGHT THROUGH MONDAY NIGHT.
LATEST SATELLITE IMAGERY SHOWED THE UPPER RIDGE OVER THE REGION WITH
A SERIES OF SHORT WAVES MOVING IN SOUTHEASTERLY FLOW OVER THE LOWER
MISSISSIPPI VALLEY. ONE OF THE SHORT WAVES WAS MOVING INTO NORTH
MISSISSIPPI WITH SOME ASSOCIATED SCATTERED STRONG CONVECTION OVER
OUR NORTHEAST MISSISSIPPI COUNTIES. ALSO SOME SEA BREEZE CONVECTION
WAS DEVELOPING NORTHWARD OVER SOUTHEAST MISSISSIPPI. A MOIST AND
UNSTABLE AIRMASS WAS IN PLACE. ONCE AGAIN DEWPOINTS HAD MIXED OUT TO
AROUND 68 TO 72...THUS NOT REACHING FULL INSTABILITY POTENTIAL...AS
NOTED FROM ADJUSTING MORNING SOUNDINGS. BUT WE DO HAVE CAPES OF
AROUND 3500 IN TH NORTHEAST. SO WILL PUT ISOLATED STRONG STORMS IN
THE HWO FOR THE REMAINDER OF THIS AFTERNOON INTO THIS EARLY THIS
EVENING FOR THE EASTERN THIRD.

OUR MOIST AIRMASS REGIME WILL CONTINUE AS LOW LEVEL WINDS CONTINUE
TO BRING IN TROPICAL MOISTURE ACROSS THE REGION FOR THE PERIOD.
PRECIP WATER WILL STAY AT 1.9 TO 2.4 INCHES. MODELS EXPECT A SERIES
OF SHORT WAVES TO COME DOWN NORTHWEST FLOW AROUND THE UPPER RIDGE.
EXPECT MOST OF THE CONVECTION TO END DURING THE EARLY EVENING HOURS
WITH ISOLATED CONVECTION POSSIBLE OVERNIGHT. EXPECT ANOTHER ROUND OF
CONVERGENCE FROM THE CONVECTION IN THE NORTH WITH THE SEA BREEZE
CONVECTION IN THE SOUTHEAST.

FOR MONDAY WE MAY GET SOME ISOLATED STORMS AND SCATTERED SHOWERS
JUST BEFORE EARLY AFTERNOON. THERE WILL BE ENOUGH INSTABILITY(LIFTED
INDEX...-6 TO -8.) FOR SOME GUSTY WINDS...FREQUENT LIGHTNING AND
SOME LOCAL DOWNPOURS. THIS SHOULD CONTINUE INTO THE EVENING HOURS
FOR MONDAY. EXPECT THE BEST SCATTERED COVERAGE TO BE SOUTHEAST OF
THE NATCHEZ TRACE...WHERE INSTABILITY AND MOISTURE CONVERGENCE WILL
BLEND TOGETHER. WILL KEEP LOW ISOLATED POPS IN THE EAST HALF FOR THE
EVENING. WENT GENERALLY CLOSE TO GUIDANCE POPS. POPS FOR MONDAY
LOOKED A LITTLE HIGH IN THE EAST AND SOUTHEAST FOR LIKELY
POPS...LOWERED THEM TO HIGH SCATTERED POPS.

AS FAR AS TEMPS ARE CONCERN DO NOT SEE A GREAT DEAL OF CLOUD
COVERAGE FOR THE SHORT TERM PERIOD. SO WARM GUIDANCE TEMPS AND A
MILD NIGHT SEEMS TO BE ON TRACK./17/

LONG TERM...TUESDAY THROUGH SUNDAY. THE SCENARIO FOR MUCH OF THIS
WEEK REVOLVES AROUND A SPLIT BETWEEN TWO LARGE UPPER ANTICYCLONES
THAT WILL DOMINATE THE CONUS.  ONE CENTER DEVELOPS IN THE ERN TN
VALLEY WHILE ANOTHER BECOMES ANCHORED IN NM. SEVERAL MINOR TUTT LOWS
ROTATE NWWD THROUGH THE SPLIT ACROSS THE LOWER MS VALLEY WHILE OUR
E-W LOW LEVEL RIDGING STAYS ABOUT STATIONARY ALONG THE GULF COAST.
ENOUGH DIURNAL INSTABILITY STILL IN THE PICTURE FOR OUR TYPICAL
AFTERNOON AND EVENING TSRA ALTHOUGH THEY SHOULD BE MORE ISOLATED
TUESDAY THROUGH THURSDAY. AT 300MB...A RATHER IMPRESSIVE TUTT LOW
MOVES INTO THE CWFA ON FRIDAY FROM THE ERN GULF OF MEXICO AND COULD
BOOST OUR RAIN CHANCES FOR NEXT WEEKEND. THIS LOW COMPLETE WITH A
POOL OF NEAR -8C 500MB TEMPS AS WELL SO WILL NEED TO WATCH GUIDANCE
RESPONSE IN THE POPS FOR NEXT FEW MODEL RUNS BEFORE JUMPING ON BOARD.

THERE HAVE BEEN SOME MODEL SUGGESTIONS THAT A FRONTAL ZONE COULD MAKE
A DIVE INTO THE GULF STATES BY THE WEEKEND HOWEVER WE ARE CURRENTLY
SIDING WITH NCEP ON THAT FRONT REMAINING WELL TO OUR N FRIDAY
THROUGH SUNDAY...MAYBE AS FAR S AS TN VALLEY BUT MORE LIKELY HOLDING
IN THE OH VALLEY.

AT ANY RATE...PWATS STAY IN A FIXED RANGE OF 1.9-2.1 INCHES ALL
WEEK. THE FRIDAY FEATURE COULD BOOST PWATS TO 2.4 INCHES HEADING
INTO THE WEEKEND AND COULD MEAN MUCH HEAVIER TROPICAL DOWNPOURS.
SINCE AUGUST WILL BE UNDERWAY...GREATER AWARENESS FOR TROPICAL
SYSTEMS WILL BE IN ORDER AND THE GFDL HAS BEEN MAKING SOME NOISE IN
THE BAHAMAS BY THE END OF THIS WEEK. OVERALL LOW LEVEL TRAJECTORIES
ACROSS THE GULF OF MEXIOC CONSISTENTLY FROM THE CARIBBEAN ALL WEEK
LONG SO WE ALL SHOULD BE PAYING CLOSE ATTENTION...STAY TUNED.

OTHERWISE...EXPECT SLIGHTLY ABOVE NORMAL TEMPERATURE REGIME WITH
MAX TEMPS VERY CLOSE TO ENSEMBLE MEANS. POPS GENERALLY ACCEPTED WITH
HIGHEST CHANCES EACH DAY OVER SERN MS CLOSER TO COASTAL INFLUENCES.
/40/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50
Hazardous weather outlook, Jul 30, 1:34 PM CST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CDT SUN JUL 30 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
311934-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
234 PM CDT SUN JUL 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

...THUNDERSTORMS...
ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
INTO EARLY THIS EVENING ACROSS THE EAST WHICH WILL BE GENERALLY
ALONG AND EAST OF A LINE FROM EUPORA TO FOREST TO COLUMBIA. THIS
THUNDERSTORM ACTIVITY WILL BE POSSIBLE AS THE AREA WARMS TO THE
MIDDLE 90S AND WEAK DISTURBANCES MOVE AROUND THE DEVELOPING UPPER
LEVEL RIDGE. SINCE SURFACE TEMPERATURES ARE EXPECTED TO BE SO
WARM...ANY STORM IN THE AFTERNOON WILL BE CAPABLE OF PRODUCING
WIND GUSTS TO 40 TO 50 MPH....FREQUENT LIGHTING AND POSSIBLE
SMALL HAIL ALONG WITH SOME LOCAL DOWNPOURS OF AROUND AN INCH PER
HOUR.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jul 30, 2:27 PM CST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT SUN JUL 30 2006

MSZ032-302055-
CHOCTAW-
327 PM CDT SUN JUL 30 2006

...STRONG OVER NORTHEAST CHOCTAW COUNTY...

AT 327 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM OVER NORTHEAST CHOCTAW COUNTY. EXPECT THIS STORM TO
PRODUCE GUSTY WINDS UP TO 40 OR 50 MPH ALONG WITH FREQUENT LIGHTNING
STRIKES AND TORRENTIAL RAINS OF NEAR 1 INCH. THE STORM WILL MOVE
SLOWLY AND MAINLY EFFECT AREAS FROM MABEN TO AROUND THE REFORM
COMMUNITY THROUGH 350 PM.

PERSONS OUTDOORS...ESPECIALLY ON OR NEAR LAKE OKATIBBEE...SHOULD
TAKE COVER AS THESE STORMS APPROACH. WINDS WILL HAVE THE POTENTIAL TO
DOWN WEAKLY ROOTED OR DECAYING TREES. IF YOU ARE CLOSE ENOUGH TO
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER
UPDATES.

CME
Special weather statement, Jul 30, 5:06 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
606 PM CDT SUN JUL 30 2006

MSZ052-302330-
LAUDERDALE-
606 PM CDT SUN JUL 30 2006

...STRONG THUNDERSTORM OVER CENTRAL LAUDERDALE COUNTY...

AT 605 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER THE MERIDIAN AIRPORT WHERE WIND GUSTS TO 55
MPH HAVE JUST OCCURRED. EXPECT THIS STORM TO CONTINUE TO PRODUCE
GUSTY WINDS BETWEEN 40 AND 50 MPH ALONG WITH FREQUENT LIGHTNING
STRIKES ACROSS THE SOUTHERN HALF OF THE COUNTY...MAINLY SOUTH OF
INTERSTATE 20. THE STORM WILL CONTINUE TO EFFECT THE SOUTHERN HALF
OF LAUDERDALE COUNTY THROUGH 630 PM.

PERSONS OUTDOORS...ESPECIALLY ON OR NEAR LAKE OKATIBBEE...SHOULD
TAKE COVER AS THESE STORMS APPROACH. WINDS WILL HAVE THE POTENTIAL TO
DOWN WEAKLY ROOTED OR DECAYING TREES. IF YOU ARE CLOSE ENOUGH TO
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER
UPDATES.

CME
Local storm report, Jul 30, 5:17 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
617 PM CDT SUN JUL 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND GST     MERIDIAN                32.38N 88.71W
07/30/2006  M55 MPH          LAUDERDALE         MS   ASOS

            48KTS MEASUREED AT KEY FIELD.

&&

CME
Special weather statement, Jul 30, 5:25 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT SUN JUL 30 2006

MSZ058-310005-
CLARKE-
625 PM CDT SUN JUL 30 2006

...STRONG THUNDERSTORMS POSSIBLE OVER CLARKE COUNTY THROUGH 7 PM...

AT 622 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS APPROACHING CLARKE COUNTY...ONE FROM THE
NORTH AND THE OTHER FROM THE EAST. AS THE TWO OUTFLOW BOUNDARIES
FROM EACH STORM COLLIDE OVER CLARKE COUNTY...STRONG AND POSSIBLY
SEVERE THUNDERSTORMS WILL BE POSSIBLE. EXPECT ANY STORM THAT MOVES
INTO OR DEVELOPS OVER THE COUNTY TO PRODUCE GUSTY WINDS BETWEEN 40
AND 55 MPH ALONG WITH FREQUENT LIGHTNING STRIKES. THIS ACTIVITY WILL
BE CLOSELY MONITORED THROUGH 7 PM AND IF THEY INTENSIFY ENOUGH...A
SEVERE THUNDERSTORM WARNING WILL BE ISSUED.

PERSONS OUTDOORS...ESPECIALLY ON OR NEAR LAKE OKATIBBEE...SHOULD
TAKE COVER AS THESE STORMS APPROACH. WINDS WILL HAVE THE POTENTIAL TO
DOWN WEAKLY ROOTED OR DECAYING TREES. IF YOU ARE CLOSE ENOUGH TO
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER
UPDATES.

CME

The radar

The Jackson/Brandon,MS radar (KDGX), 127 km away, was scanning. The volume nearest the first event began at 00:25 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clarke

When
July 30, 6:23 PM CST
Where
Clarke County, 2 mi W of Shubuta
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
31.850, -88.733

Several trees were blown down along with a few power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5519524.